Blogs


Notices

Thoughts on Seroquel

Old 08-02-2008, 09:02 AM
  # 21 (permalink)  
Leap of Faith Survivor
 
grateful2b's Avatar
 
Join Date: Dec 2007
Posts: 4,555
Marle, I was concerned when my AD's doc put her on seroquel...and she actually took herself off of it because she did not like the stoned feeling she experienced with it! seemed to me to be more drug than she needed....

have you looked into Risperidone(generic name)? brand name: Risperdal it is non-addictive. my Ad was prescribed it for anxiety..usually used for bi-polar(hipomania) up here in Canada it is covered on the drug plan...

happy as always that Megan is working her recovery and thriving...hugs and prayers as always, grateful
grateful2b is offline  
Old 08-03-2008, 12:29 AM
  # 22 (permalink)  
Member
 
Join Date: Aug 2008
Posts: 5
I was given seroquel one time for anxiety, and when it kicked in, my first impression was "why don't my legs work?" I couldn't walk! It was a scary feeling, and instead of feeling calmed down, I panicked.
My sister was prescribed seroquel during her first detox, and it made her incredibly sleepy. She didn't like how it would make her feel, even hours after it was supposed to have worn off.

Yet one other lady who was a friend of mine swore by the drug. I guess it depends on individual body chemistry, temperment, and which phase the moon is in, lol!

I hope that whatever happens with Seroquel that your daughter will have a bright, happy life ahead of her.
blacksheep77 is offline  
Old 08-03-2008, 07:38 AM
  # 23 (permalink)  
Forum Leader
 
CatsPajamas's Avatar
 
Join Date: Aug 2002
Location: In my little piece of heaven
Posts: 2,870
One of the guys I dated was prescribed it... he was a walking zombie. It's an incredibly frustrating process, that balancing of meds. I am glad Megan has a good and compassionate doctor - that's half the battle, I swear!

Mom hugs
CatsPajamas is offline  
Old 08-04-2008, 02:58 AM
  # 24 (permalink)  
Member
 
Join Date: Nov 2007
Location: Hackettstown, NJ
Posts: 692
hi marle,

i use seroquel for the 'off label" use of treating insomnia. I take half of the lowest dose (half a 25mg tab = 12.5mg) and I sleep until next tuesday everytime I do take it.

when I wake up, I am so hungry I could eat the whole 'fridge, outside and in. I also understand that any dose higher than 25mg a day will cause Massive weight gain. If your AD is anything like mine, gaining weight would freak her out. It might also trigger relapse - you'd be surprised how many female addicts relapse because they miss being the rail-thin waifs they were when active addicts, and can't handle the out of control feeling of gaining weight - even the normal weight gain of recovery - let alone a med that not only makes you hungry as hell, but also changes the metabolism to create weight gain even more. Antipsychotics are NOTORIOUS for weight gain!!
Now, if she can take 25 mg or less, every once in while for severe anxiety, I'd say, yeah, not a bad idea. but I doubt its prescribed that way. the psychiatrists are just medication-happy these days IMO, especially with us addicts!!
sleepygoat is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 01:03 AM.